Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Remark on well-posedness for the fourth order nonlinear Schrödinger type equation


Author: Jun-ichi Segata
Journal: Proc. Amer. Math. Soc. 132 (2004), 3559-3568
MSC (2000): Primary 35Q55
DOI: https://doi.org/10.1090/S0002-9939-04-07620-8
Published electronically: July 12, 2004
MathSciNet review: 2084077
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the initial value problem for the fourth order nonlinear Schrödinger type equation (4NLS) related to the theory of vortex filament. In this paper we prove the time local well-posedness for (4NLS) in the Sobolev space, which is an improvement of our previous paper.


References [Enhancements On Off] (What's this?)

  • 1. Ben-Artzi M., Koch H. and Saut J. C., Dispersion estimates for fourth order Schrödinger equations, C. R. Acad. Sci. Paris Sér. I Math. 330 (2000), 87-92. MR 2001a:35149
  • 2. Bekiranov D., Ogawa T. and Ponce G., Weak solvability and well posedness of a coupled Schrödinger Korteweg-de Vries equation in the capillary-gravity wave interactions, Proc. Amer. Math. Soc. 125 no.10 (1997), 2907-2919. MR 97m:35238
  • 3. Bekiranov D., Ogawa T. and Ponce G., Interaction equations for short and long dispersive waves, J. Funct. Anal. 158 (1998), 357-388. MR 99i:35143
  • 4. Bourgain J., Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. I Schrödinger equations, II The KdV equation, Geom. Funct. Anal. 3 (1993), 107-156, 209-262. MR 95d:35160a
  • 5. Colliander J., Keel M., Staffilani G., Takaoka H. and Tao T., A refined global well-posedness result for Schrödinger equations with derivative, SIAM J. Math. Anal. 34 (2002), 64-86. MR 2004c:35381
  • 6. Constantin P. and Saut J. C., Local smoothing properties of dispersive equations, J. Amer. Math. Soc., 1 (1988), 413-439. MR 89d:35150
  • 7. Fukumoto Y., Three dimensional motion of a vortex filament and its relation to the localized induction hierarchy, Eur. Phys. J. B. 29 (2002), 167-171.
  • 8. Fukumoto Y. and Moffatt H. K., Motion and expansion of a viscous vortex ring. Part I. A higher-order asymptotic formula for the velocity, J. Fluid. Mech. 417 (2000), 1-45. MR 2002g:76049
  • 9. Langer J. and Perline R., Poisson geometry of the filament equation, J. Nonlinear Sci. 1 (1991), 71-93. MR 92k:58118
  • 10. Kenig C. E., Ponce G. and Vega L., Oscillatory integrals and regularity of dispersive equations, Indiana Univ. Math. J. 40 (1991), 33-69. MR 92d:35081
  • 11. Kenig C.E., Ponce G. and Vega L., The Cauchy problem for the Korteweg-de Vries equation in Sobolev spaces of negative indices, Duke Math J. 71 (1993), 1-21. MR 94g:35196
  • 12. Kenig C. E., Ponce G. and Vega L., A bilinear estimate with applications to the KdV equation, J. Amer. Math. Soc. 9 (1996), 573-603. MR 96k:35159
  • 13. Molinet L., Saut J. C. and Tzvetkov N., Ill-posedness issues for the Benjamin-Ono and related equations, SIAM J. Math. Anal. 33 (2001), 982-988. MR 2002k:35281
  • 14. Segata J., Well-posedness for the fourth order nonlinear Schrödinger type equation related to the vortex filament, Diff. Integral Equations 16 (2003), no. 7, 841-864. MR 2004d:35236
  • 15. Sjölin P., Regularity of solutions to the Schrödinger equation, Duke Math. J. 55 (1987), 699-715. MR 88j:35026
  • 16. Vega L., Schrödinger equations: pointwise convergence to the initial data, Proc. Amer. Math. Soc. 102 (1988), 874-878. MR 89d:35046

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35Q55

Retrieve articles in all journals with MSC (2000): 35Q55


Additional Information

Jun-ichi Segata
Affiliation: Graduate School of Mathematics, Kyushu University, 10-1, Hakozaki 6-chôme, Higashi-ku, Fukuoka 812-8581, Japan
Email: segata@math.kyushu-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-04-07620-8
Keywords: Fourth order nonlinear Schr\"odinger type equation, local well-posedness
Received by editor(s): April 30, 2003
Published electronically: July 12, 2004
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society